Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes variation in blood pressure readings?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5582 Questions
i went to the doctors office and my blood pressure is normally 114/70 to 126/80 and this time it showed 150/90 after twice in both arms. i had quite a bit of anxiety that day but he still put me on losartan. i took the pills twice and the first day it was 135/78 and the second day it was 123/80. i also had side effects of diarrhea on the second day along with cramps. could 2- 50 mg pills cause a drop like that. i started taking my anxiety pills on the second day and it is now 12 days since i saw him and it has never went above 124.
Posted Sun, 23 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Ivan R. Rommstein 38 minutes later
Brief Answer: HI and welcome to XXXXXXX Detailed Answer: Thanks for the query. Bp usually varies during the day and it depends on several factors such as emotional stress, anxiety,environment temperature, physical activity,period of the day and sone other. When bp is under 140,you dont have to worry.this is still nit XXXXXXX even 150 wont cause serious effects if it is just temporary. Bp pills can cause significant drop in bp even after just one pill is taken. Especially losartan. You shoud take it in next several days and see will there be side effects.diarrhea may or may not be side effect of losartan so o am not sure is this caused by medicines or something else.wish you good health. Feel free to ask. regards
Above answer was peer-reviewed by
Follow-up: What causes variation in blood pressure readings? 1 hour later
i think that what i want to know...i am still in the 120's and are you telling me that those 2 pills are still giving me low blood pressure after all this time. if i still have low blood pressure after 3 weeks, would it be more believable that xanax keeps my blood pressure low and not the 2 blood pressure pills.? looking forward to your answer. XXXXXXX
Answered by Dr. Ivan R. Rommstein 16 hours later
Brief Answer: Hi Detailed Answer: I guess you are asking if those 2 pill(if taken just once)s could cause bp to be 120 even after 12 days? generally no,but your BP may be normal because there is no some factor which may caused elevation of it anymore. So if you took anxiety pills,it reduced anxiety and it leads to lower BP. Xanax has antihypertensive effect too. Also,if you ve been taking less salty food,less fluids or there was less emotional stress, then it may also contribute to your lowering of BP. However,it doesnt mean that you should use xanax for regulation of your BP. Use xanax only when necessary. High BP is treated by changing lifestyle and dietary habits first. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor